Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 100, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Sep 4, 2012, 5:56 PM CDT for La Crosse County, Vernon County, Wisconsin. It was in force for 64 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2012, 5:56 PM CDT (22:56 UTC)
- Expired
- Sep 4, 2012, 7:00 PM CDT
- In force
- 64 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties La Crosse County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 2 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 6:13 PM CDT | TSTM WND DMG | Goose Island, WI | 4 INCH DIAMETER BRANCHES DOWN AROUND THE CAMPGROUND. SEVERAL SMALL BRANCHES DOWN ALSO. |
| Sep 4, 6:23 PM CDT | HAIL 0.75 | La Crosse, WI | |
| Sep 4, 6:25 PM CDT | HAIL 0.5 | 5 Se La Crosse, WI | |
| Sep 4, 6:42 PM CDT | HAIL 0.88 | 3 Ne Mount La Crosse, WI | OFF DUTY LAW ENFORCEMENT REPORTED NICKEL SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 3:27 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1446 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1471 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
181
WUUS53 KARX 042256
SVRARX
WIC063-123-050000-
/O.NEW.KARX.SV.W.0100.120904T2256Z-120905T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
556 PM CDT TUE SEP 4 2012
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN VERNON COUNTY IN SOUTHWEST WISCONSIN...
SOUTHERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 700 PM CDT
* AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR LA CROSSE...MOVING EAST AT 25 MPH.
THIS STORM CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
IRISH HILL AND MOUNT LA CROSSE AROUND 600 PM...
HIGHWAY 33 AND COUNTY O A AND BARRE MILLS AROUND 605 PM...
THE TOP OF 10 MILE HILL AROUND 610 PM...
BANGOR AROUND 615 PM...
COON VALLEY AND NEWBURG CORNERS AROUND 620 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4366 9091 4367 9127 4377 9125 4380 9127
4385 9128 4387 9131 4389 9132 4390 9134
4391 9134 4390 9091
TIME...MOT...LOC 2255Z 285DEG 23KT 4378 9122
WIND...HAIL 60MPH 1.00IN
$$
BAUMGARDT2 follow-up statements
709
WWUS53 KARX 042322
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
622 PM CDT TUE SEP 4 2012
WIC063-123-050000-
/O.CON.KARX.SV.W.0100.000000T0000Z-120905T0000Z/
LA CROSSE WI-VERNON WI-
622 PM CDT TUE SEP 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
VERNON AND SOUTHERN LA CROSSE COUNTIES UNTIL 700 PM CDT...
AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM LA CROSSE TO
STODDARD...MOVING SOUTHEAST AT 25 MPH. THESE STORMS CAN PRODUCE PENNY
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE LEADING EDGE OF THE SEVERE THUNDERSTORMS WILL BE NEAR...
COON VALLEY AROUND 635 PM...
THESE STORMS WILL AFFECT HOKAH...SOUTH LA CROSSE...COUNTY K
NORTHWEST OF CHASEBURG...AND BRINKMAN RIDGE THROUGH 7 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND SMALL HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4366 9091 4367 9127 4377 9125 4380 9127
4385 9128 4387 9131 4389 9132 4390 9134
4391 9134 4384 9091
TIME...MOT...LOC 2321Z 299DEG 23KT 4381 9111 4369 9112
4360 9129
WIND...HAIL 60MPH 0.75IN
$$
BAUMGARDT359
WWUS53 KARX 042351
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
651 PM CDT TUE SEP 4 2012
WIC063-050000-
/O.CAN.KARX.SV.W.0100.000000T0000Z-120905T0000Z/
LA CROSSE WI-
651 PM CDT TUE SEP 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LA CROSSE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
WESTERN WISCONSIN.
LAT...LON 4366 9091 4367 9127 4373 9126 4372 9091
TIME...MOT...LOC 2350Z 299DEG 23KT 4372 9089 4360 9090
4351 9107
$$
WIC123-050000-
/O.CON.KARX.SV.W.0100.000000T0000Z-120905T0000Z/
VERNON WI-
651 PM CDT TUE SEP 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VERNON COUNTY
UNTIL 745 PM CDT...
AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM COON VALLEY TO
VIROQUA TO 10 MILES EAST OF NEW ALBIN...MOVING SOUTHEAST AT 25 MPH.
THESE STORMS CAN PRODUCE PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND SMALL HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM TUESDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN
WISCONSIN.
&&
LAT...LON 4366 9091 4367 9127 4373 9126 4372 9091
TIME...MOT...LOC 2350Z 299DEG 23KT 4372 9089 4360 9090
4351 9107
WIND...HAIL 60MPH 0.75IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:56 PM CDT, 3 hours earlier.
Area forecast discussion, Sep 4, 2:56 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 256 PM CDT TUE SEP 4 2012 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT 256 PM CDT TUE SEP 4 2012 MAIN FORECAST CONCERNS ARE ON CONVECTION THROUGH WEDNESDAY MORNING AND ASSOCIATED SEVERE WEATHER POTENTIAL. CURRENTLY AS OF 20Z...WATER VAPOR LOOP AND RAP 500MB HEIGHT ANALYSIS SHOWED A POTENT SHORTWAVE TROUGH OVER SOUTHERN SASKATCHEWAN INTO EASTERN MONTANA...THEN NEAR ZONAL TO SLIGHT SOUTHWEST FLOW STREAMING EAST INTO NEW ENGLAND. WITHIN THIS FLOW...A SHORTWAVE WAS PRESENT OVER FAR WESTERN WISCONSIN...WITH SOME WEAK RIDGING RIGHT BEHIND IT OVER MINNESOTA. MOSTLY SUNNY SKIES AFTER THE FOG BURNED OFF THIS MORNING HAS ALLOWED FOR STRONG HEATING ACROSS THE AREA. WITH 12Z RAOBS HAVING 850MB TEMPS AROUND 18C...TEMPERATURES HAVE CLIMBED INTO THE MID TO UPPER 80S. DEWPOINTS REMAIN MUGGY FOR THIS TIME OF YEAR...IN THE MID 60S TO AROUND 70. THE COMBINATION OF THE TEMPERATURES AND DEWPOINTS HAS RESULTED IN MLCAPE VALUES OF 2000-3000 J/KG WITH LITTLE CIN. AT THE SURFACE...LOW PRESSURE WAS NEAR AITKIN MN WITH A DRY-LINE ARCING THROUGH NORTHWEST WI INTO SOUTHEAST MN. PLENTY OF CUMULUS GOING UP AHEAD OF THIS DRY LINE. STORMS ARE EXPECTED TO DEVELOP IN THE NEXT HOUR OR TWO OUT OF THIS CUMULUS FIELD. BIG CONCERN FOR SEVERE WEATHER IS WIND GIVEN MID-LEVEL DRY AIR PRESENT...SEEN ON BOTH WATER VAPOR AND THE 12Z MPX SOUNDING. TO THE WEST...FAIRLY QUIET ACROSS THE DAKOTAS AHEAD OF THE POTENT TROUGH. HOWEVER...ANOTHER SURFACE LOW HAS DEVELOPED AHEAD OF IT NEAR PIERRE. IN ADDITION... GOES PRECIPITABLE WATER IMAGERY SHOWS MOISTURE BEGINNING TO SURGE TO THE NORTHWEST THROUGH EASTERN NEBRASKA AHEAD OF THE SURFACE LOW/UPPER TROUGH. REST OF THE AFTERNOON...ASSUMING CONVECTION FIRES IN THE CUMULUS FIELD...WHICH IS INDICATED BY MANY MESO-MODELS...EXPECTING IT TO PROPAGATE EAST-SOUTHEAST QUICKLY DURING THE NEXT FEW HOURS. THIS IS DUE TO THE DRY MID LEVEL AIR ALLOWING FOR RAPID MOVING OUTFLOW AS WELL AS THE MAIN SHORTWAVE ACCOMPANYING IT SHIFTING INTO EASTERN WISCONSIN BY 00Z. THEREFORE...THINKING THE SEVERE THREAT AND PROBABLY MUCH OF THE PRECIPITATION WILL END BY 00Z. ONLY CAVEAT COULD BE IN FAR SOUTHWEST WI AND FAR NORTHEAST IA WHERE THERE ARE HINTS THE TAIL END OF CONVECTION COULD STALL OUT. KEPT SOME HIGHER CHANCES OF PRECIPITATION DOWN THERE JUST IN CASE. TONIGHT AND WEDNESDAY...THE POTENT SHORTWAVE OVER EASTERN MONTANA IS FORECAST TO MOVE INTO WESTERN MINNESOTA BY 12Z WEDNESDAY. AS THIS OCCURS...THE MOISTURE SEEN LIFTING UP THROUGH EASTERN NEBRASKA RIGHT NOW IS GOING TO GET ISENTROPICALLY LIFTED UP TOWARDS US. SO AFTER SOME BRIEF SHORTWAVE RIDGING AND SUBSIDENCE THIS EVENING...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LOOKS LIKELY. DEVELOPMENT MAY OCCUR SOUTH OF I-90 AS EARLY AS 03Z AS SUGGESTED BY THE 04.12Z NAM/GFS. BETTER POTENTIAL FOR PRECIPITATION FOR THE ENTIRE AREA IS AFTER MIDNIGHT AS THE SHORTWAVE APPROACHES AND 850MB MOISTURE TRANSPORT REALLY INCREASES. MID-LEVEL FLOW IS NICELY DIFFLUENT TOO AHEAD OF THE WAVE...AIDING IN FORCING. MCS DEVELOPMENT IS CERTAINLY POSSIBLE...AS NOTED BY THE 04.12Z ECMWF/UKMET/CANADIAN/NAM. REGARDING SEVERE CONCERN...1-6KM SHEAR VALUES VARY FROM MODEL TO MODEL. NAM IS ON THE ORDER OF 30-40 KT WHILE THE GFS IS 20-30KT. THE NAM WOULD DEFINITELY GIVE A SEVERE WEATHER CONCERN...WITH BOTH HAIL AND DAMAGING WINDS POSSIBLE. THE GFS NOT AS MUCH SO. THEREFORE... THINK THE SPC\S DAY 1 OUTLOOK SLIGHT RISK IDEA IS APPROPRIATE. A BIG NOTE...THERE IS A POSSIBILITY MCS DEVELOPMENT COULD OCCUR FARTHER SOUTH SAY MORE OVER IOWA. IF IT DOES...CORFIDI VECTORS WOULD TAKE IT SOUTHEAST...LIMITING SOME OF THE CONVECTIVE ACTIVITY OVER THE FORECAST AREA. SHORTWAVE TROUGH IS PROGGED TO HEAD EAST TO CENTRAL UPPER MICHIGAN AND LAKE MICHIGAN BY 18Z...ALLOWING STRONG ISENTROPIC DESCENT TO FILTER INTO THE AREA AND CLEAR OUT THE PRECIPITATION/CLOUDS. COLD FRONTAL BOUNDARY TOO LOOKS TO BE THROUGH THE AREA AROUND 18Z. 850MB TEMPS FALL QUITE A BIT WITH THE PASSAGE OF THE TROUGH. THROUGH 12Z WEDNESDAY...THEY HOVER BETWEEN 18-20C. BY 00Z THURSDAY...THOUGH... THEY FALL TO 12-14C. THUS...ANTICIPATE A COOLER DAY TOMORROW...MORE AROUND SEASONABLE NORMALS. WEDNESDAY NIGHT AND THURSDAY...TROUGHING OVER THE FORECAST AREA AS A RESULT OF THAT POTENT SHORTWAVE MOVING THROUGH WEDNESDAY LOOKS TO BE SHORT-LIVED. THAT IS BECAUSE ANOTHER POTENT TROUGH IS PROGGED TO DROP SOUTH INTO MONTANA BY 12Z THURSDAY. THERE WILL BE ENOUGH SUBSIDENCE AND DRY AIR PERSISTING IN THE WAKE OF WEDNESDAY\S SHORTWAVE SUCH THAT WEDNESDAY NIGHT STAYS DRY. AT THE SURFACE...A HIGH PRESSURE RIDGE IS PROGGED TO BUILD INTO WESTERN PORTIONS OF THE FORECAST AREA BY 12Z THURSDAY. GIVEN THE RIDGE POSITION...ENOUGH OF A NORTHWESTERLY BREEZE SHOULD OCCUR TO PREVENT ANY FOG AT LEAST IN THE MISSISSIPPI RIVER VALLEY. OTHER SMALLER VALLEYS LIKE THE WISCONSIN MAY STILL BE SUSCEPTIBLE...THOUGH. COOLER NIGHT LIKELY WITH WINDS LIGHTENING UP THROUGH THE NIGHT AS WELL AS CLEAR SKIES. SOME OF THE TYPICAL COLD SPOTS COULD FALL INTO THE MID 40S. ON THURSDAY...THAT POTENT TROUGH DIGS DOWN A LITTLE MORE THROUGH MONTANA...SETTING UP WEST-SOUTHWEST MID LEVEL FLOW OVER THE AREA. WITHIN THIS FLOW...THERE COULD BE A SHORTWAVE SKIMMING ACROSS NORTHERN WISCONSIN IN THE AFTERNOON...BUT OTHERWISE MODELS DO NOT SHOW ANY OTHER SHORTWAVES OF SIGNIFICANCE. HOWEVER..WITH THAT POTENT TROUGH DIGGING A LITTLE MORE...IT SETS UP A 310-315K ISENTROPIC LIFT/MID-LEVEL FRONTOGENESIS ZONE DOWNSTREAM ACROSS THE NORTHERN PLAINS INTO OUR REGION. LOOKS LIKE ANY PRECIPITATION RESULTING FROM THIS FORCING WILL STAY WEST OF OUR AREA...BUT AN INCREASE IN MID/HIGH CLOUDS IS LIKELY...ESPECIALLY IN THE AFTERNOON. 850MB TEMPS OF 12-14C COMBINED WITH A DECENT AMOUNT OF SUN AND THE DRY AIR SHOULD ALLOW FOR TEMPERATURES TO CLIMB INTO THE MID TO UPPER 70S. THURSDAY NIGHT AND FRIDAY...THE POTENT TROUGH OVER MONTANA IS FORECAST TO DIG SOUTHEAST DURING THIS PERIOD...BEING PUSHED BY RIDGING DROPPING DOWN INTO SOUTH CENTRAL CANADA. BY 00Z SATURDAY...A LONG WAVE TROUGH SHOULD EXTEND FROM NORTHEAST ONTARIO...INTO THE FORECAST AREA AND INTO NEBRASKA. THE MAIN ISSUE WITH THIS POTENT TROUGH COMING TOWARDS THE AREA IS WHERE DOES THE FRONTOGENESIS ZONE AHEAD OF IT LAY UP...AND THUS THE ASSOCIATED PRECIPITATION. THE 04.00Z ECMWF KEPT THE BULK OF IT ACROSS IOWA THURSDAY NIGHT AND INTO ILLINOIS AND MISSOURI ON FRIDAY...THUS FOR THE MOST PART OUR FORECAST AREA ENDS UP DRY. THE 04.12Z NAM IS FARTHER NORTH...HAVING PRECIPITATION FALL SOUTH OF INTERSTATE 94 AFTER MIDNIGHT THURSDAY NIGHT AND FRIDAY. 04.12Z GFS IS A LITTLE MORE INTERESTING. THE MODEL SUGGESTS SOME HIGHER LEVEL FRONTOGENESIS PRODUCING A BAND OF MOSTLY LIGHT RAIN...WHICH SLOWLY DROPS SOUTH THROUGH THE AREA AFTER MIDNIGHT THURSDAY NIGHT THROUGH FRIDAY. THESE BANDS SOMETIMES VERIFY AND OTHER TIMES NOT. OVERALL...THE BULK OF THE PRECIPITATION IN THE GFS FALLS TO THE SOUTH. IN ANY EVENT...ALL MODELS SUGGEST A NEED TO INCREASE PRECIPITATION CHANCES UP TO 40 FOR NOW...MAINLY SOUTH OF I-90. FURTHER REFINEMENTS WILL BE NEEDED AS WE GET CLOSER TO THIS PERIOD. WITH MORE CLOUDS AS WELL AS COOLER AIR COMING IN WITH THE UPPER TROUGH...ANTICIPATE THIS PERIOD TO BE MUCH COOLER THAN AS OF LATE. THIS WILL BE ESPECIALLY TRUE ON FRIDAY AS 850MB TEMPS FALL TO 6-9C. HIGHS ON FRIDAY MAY GET STUCK IN THE 60S...ESPECIALLY IF IT RAINS ALL DAY LIKE THE NAM. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY 256 PM CDT TUE SEP 4 2012 04.12Z ECMWF/GFS/CANADIAN AND GFS ENSEMBLES ARE A LITTLE DIFFERENT AMONGST EACH OTHER TODAY COMPARED TO YESTERDAY...MOSTLY WITH REGARDS TO HANDLING WHETHER THE UPPER TROUGH COMING THROUGH THE FORECAST AREA FRIDAY ENDS UP CLOSING OFF IN THE OHIO RIVER VALLEY. INTERESTINGLY...THE 04.12Z ECMWF/CANADIAN AND GFS HAVE NOW FLIP-FLOPPED WITH EACH OTHER...WITH THE ECMWF/CANADIAN NOW MORE PROGRESSIVE AND THE GFS CLOSING OFF. FOR OUR AREA...THOUGH...WHICH EVER SOLUTION PANS OUT REALLY DOESN\T MATTER...AS BOTH SCENARIOS BUILD HIGH PRESSURE INTO THE FORECAST AREA FOR THE WEEKEND. SO MAYBE AFTER A FEW LINGERING SHOWERS IN NORTHEAST IA/SOUTHWEST WI FRIDAY NIGHT...EXPECT DECREASING CLOUDS AND DRY WEATHER FOR THE WEEKEND. CERTAINLY LOOKS COOL COMPARED TO WHAT HAS BEEN SEEN RECENTLY... THANKS TO 850MB TEMPS OF 6-8C ON SATURDAY AND 10-12C ON SUNDAY. WOULD NOT BE SURPRISED IF SOME OF THE TYPICAL COLD SPOTS END UP SEEING SOME UPPER 30S. FOR EARLY NEXT WEEK...UPPER RIDGING OVER THE WESTERN U.S. IS FORECAST TO BUILD UP INTO THE FORECAST AREA...BUT FLATTEN PRETTY QUICKLY BY TUESDAY AS A SHORTWAVE TROUGH CROSSING SOUTHERN CANADA. WILL SEE A WARM UP WITH THE RIDGING COMING IN...AT LEAST BACK TO NORMAL. DRY CONDITIONS SHOULD CONTINUE AS WELL WITH THE HIGH PRESSURE OVER THE WEEKEND BLOCKING GULF OF MEXICO MOISTURE RETURN. && .AVIATION...THROUGH 18Z WEDNESDAY 1217 PM CDT TUE SEP 4 2012 CHALLENGING FORECAST PERIOD WITH A COUPLE ROUNDS OF SHOWERS/STORMS POSSIBLY AFFECTING KRST/KLSE OVER THE NEXT 24 HOURS. FIRST WAVE ENTERING MINNESOTA AND COMBINED WITH STRONG SURFACE HEATING AND A MOIST AIRMASS...SHOWERS/STORMS ARE EXPECTED TO FIRE UP ACROSS EASTERN MINNESOTA BETWEEN 20 AND 22Z AND THEN QUICKLY TRACK EAST/SOUTHEAST THROUGH AROUND OR SHORTLY AFTER 00Z. AT THIS TIME...CONFIDENCE IS HIGHER THAT KLSE WILL BE IMPACTED AND HAVE CONTINUED PRECIP MENTION STARTING 22Z THROUGH 00Z. AT KRST...CONDITIONS SHOULD REMAIN VFR AS BULK OF STORMS ARE EXPECTED TO BE EAST OF THE AIRPORT. 850 MB MOISTURE TRANSPORT REALLY RAMPS UP ACROSS SOUTHERN MINNESOTA STARTING AFTER 06Z TONIGHT AHEAD OF A POTENT SHORTWAVE THAT WILL MOVE ACROSS THE UPPER MIDWEST. CONFIDENCE HAS INCREASED THAT STORMS WILL DEVELOP...MOST LIKELY IMPACTING KRST AFTER 06Z AND THEN KLSE AFTER 09Z. A COLD FRONT WILL THEN SWEEP ACROSS THE AREA BETWEEN 15 AND 18Z WEDNESDAY..BRINGING AN END TO PRECIP AND A SHIFT TO NORTHERLY WINDS. && .ARX WATCHES/WARNINGS/ADVISORIES... 256 PM CDT TUE SEP 4 2012 WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...AJ LONG TERM...AJ AVIATION...ZT
Hazardous weather outlook, Sep 4, 4:46 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 446 PM CDT TUE SEP 4 2012 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-051200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 446 PM CDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THROUGH TONIGHT LOOK FOR THUNDERSTORMS TO AFFECT MUCH OF THE AREA BEFORE 8 PM. THESE STORMS WILL BE ABLE TO PRODUCE DAMAGING WINDS AND LARGE HAIL...ALONG WITH BRIEF HEAVY RAIN AND LIGHTNING. SOME OF THE HAIL COULD BE THE SIZE OF GOLFBALLS OR LARGER. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP OVER NORTHERN IOWA AND SOUTHERN MINNESOTA LATE THIS EVENING...THEN EXPAND INTO SOUTHWEST AND CENTRAL WISCONSIN AFTER MIDNIGHT. THESE STORMS ALSO HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS... HEAVY RAIN AND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL REMAIN POSSIBLE WEDNESDAY MORNING INTO THE EARLY AFTERNOON HOURS AS A STRONG COLD FRONT PUSHES THROUGH THE REGION. A FEW STORMS MAY STILL BE SEVERE AS THEY TRACK TO THE EAST WEDNESDAY MORNING...THOUGH THE SEVERE STORMS ARE NOT EXPECTED TO BE VERY WIDESPREAD AT THIS POINT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED UNTIL 8 PM...AND POSSIBLY AGAIN LATE TONIGHT INTO WEDNESDAY MORNING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. HALBACH/ZT/AJ
In the hours before
Local storm report, Sep 4, 5:07 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
507 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL PRESTON 43.67N 92.08W
09/04/2012 M0.25 INCH FILLMORE MN TRAINED SPOTTER
HAIL COVERING THE GROUND
&&
ZTLocal storm report, Sep 4, 5:32 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
532 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 5 N CANTON 43.60N 91.93W
09/04/2012 M2.50 INCH FILLMORE MN TRAINED SPOTTER
&&
ZTLocal storm report, Sep 4, 5:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
545 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 E NODINE 43.90N 91.41W
09/04/2012 M0.25 INCH WINONA MN TRAINED SPOTTER
&&
ZTLocal storm report, Sep 4, 5:49 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
549 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL HART 43.88N 91.74W
09/04/2012 E0.75 INCH WINONA MN PUBLIC
&&
ADAMSLocal storm report, Sep 4, 5:51 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
551 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST 7 S JUNCTION 44.91N 90.90W
09/04/2012 E40 MPH CLARK WI TRAINED SPOTTER
ALSO PEA SIZED HAIL
&&
ZTLocal storm report, Sep 4, 5:53 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
553 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL MOUND PRAIRIE 43.78N 91.45W
09/04/2012 E1.00 INCH HOUSTON MN CO-OP OBSERVER
&&
ADAMSThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 4:39 AM CDT | Dense Fog Advisory | ARX | Adams, Buffalo, Clark, Crawford, Grant, Jackson and 7 more | 4 hr |
| Sep 4, 4:29 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 46 min |
| Sep 4, 5:17 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 28 min |
| Sep 4, 5:41 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 64 min |
| Sep 4, 6:16 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 29 min |
| Sep 4, 6:37 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant | 38 min |
| Sep 4, 6:48 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Vernon | 57 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.